Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 463, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 28, 2025, 4:12 PM CDT for Nacogdoches County, San Augustine County, Shelby County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 4:12 PM CDT (21:12 UTC)
- Expired
- Oct 28, 2025, 4:54 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nacogdoches County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 104 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 3:48 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 1:41 PM CDT, 2 hours 31 minutes earlier. Its key messages:
- Issued at 1235 PM CDT Tue Oct 28 2025
- Rain returns to the area today ahead and along a cold front. Can't rule out an isolated strong to severe thunderstorm with this system.
- A Wind Advisory is now in effect from 10PM tonight through 7PM Wednesday. Expect gusty winds near 20 mph, with gusts up to 35 mph.
- The coolest airmass of the Fall season will move into the region behind the front, with dry and cool conditions continuing through the remainder of the week.
Area forecast discussion, Oct 28, 1:41 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
141 PM CDT Tue Oct 28 2025
...New DISCUSSION, AVIATION, SPOTTER INFORMATION STATEMENT...
.KEY MESSAGES...
Issued at 1235 PM CDT Tue Oct 28 2025
- Rain returns to the area today ahead and along a cold front.
Can't rule out an isolated strong to severe thunderstorm with
this system.
- A Wind Advisory is now in effect from 10PM tonight through 7PM
Wednesday. Expect gusty winds near 20 mph, with gusts up to 35
mph.
- The coolest airmass of the Fall season will move into the
region behind the front, with dry and cool conditions
continuing through the remainder of the week.
&&
.DISCUSSION...
Issued at 1235 PM CDT Tue Oct 28 2025
A long-wave trough continues to dive southward across the Plains,
driving a cold front towards our region. Ahead of the front, a weak
short-wave disturbance has kicked off light rain showers across
our northern zones throughout the morning hours today. That
front is now located just east of the DFW metro area, and should
move into our forecast zones over the next hour or two. Short-term
progs continue to suggest a broken line of showers and
thunderstorms will rapidly develop just ahead of the front once in
moves into our area. These individual cells within the broken line
are expected to intensify across portions of East Texas as it they
get closer to the Louisiana border. We should see ML-CAPE values
approaching 2000 J/kg across portions of East Texas and adjacent
North & Central Louisiana, along with decent mid-level lapse
rates and good shear profiles. This has prompted The Storm
Prediction Center to increase to a Slight Risk for the previously
mentioned areas this afternoon. The primary risk will be large
hail, and possibly a tornado or two.
Behind the front, strong northwesterly winds will bring in our
coldest airmass of the Fall season. Highs on Wednesday will range
from the upper 50s in our northern zones, to the mid 60s in our
southern areas. A Wind Advisory has been issued areawide from 10PM
tonight through 7PM Wednesday, as we will see sustained northwesterly
winds near 20 mph, with gusts up to 35 mph. There is a chance
that the extreme northern sections of our SE Oklahoma and
Southwest Arkansas zones could see some light rain on Wednesday,
as the aforementioned trough closes off across the Lower
Mississippi Valley, sending some wrap around moisture and cloud
cover back over the area.
Winds should diminish as high pressure builds into the region
during the remainder of the work week. Expect mostly clear skies
and light winds, with morning lows dropping into the low to mid
40s on Thursday morning, and upper 30s to lower 40s on Halloween morning.
By Saturday, upper ridging will build across the SW CONUS, putting
our region in a deep northwesterly flow pattern aloft. Long-term
progs are suggesting a potent disturbance will move into the area
along the flow late Saturday into Sunday morning, bringing
another chance of rain to portions of the region. A cool front
will move into the area in wake of the disturbance, bringing a
return in dry conditions by the start of next week /20/
&&
.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Tue Oct 28 2025
For the 28/18z TAFs...Persistant MVFR/IFR ceilings remain at several
sites at the top of the period. Showers and thunderstorms could
begin to impact KTYR and KTXK soon after 18z, with other sites
seeing impacts over the following several hours. As the cold front
moves to the southeast, areas behind the front will see a
northwesterly wind shift and an uptick in surface wind speeds.
Western sites could see 20+ kt winds with gusts of 30 kt possible
through the end of the period. Clouds will slowly clear out for many
sites overnight tonight and creep back in from the northeast by
midday tomorrow. /57/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 1235 PM CDT Tue Oct 28 2025
Limited spotter activation may be requested this afternoon across
portions of East Texas, North & Central Louisiana, and South-
Central Arkansas. Even if activation is not locally requested,
any reports of hazardous weather to the National Weather Service
are appreciated.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 62 48 66 / 10 0 0 0
MLU 49 60 48 65 / 70 10 0 0
DEQ 44 55 41 63 / 10 10 0 0
TXK 48 59 45 65 / 10 0 0 0
ELD 46 57 42 63 / 60 10 0 0
TYR 49 61 44 64 / 0 0 0 0
GGG 48 62 43 65 / 0 0 0 0
LFK 49 65 45 68 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 10 PM this evening to 7 PM CDT Wednesday for
ARZ050-051-059>061-070>073.
LA...Wind Advisory from 10 PM this evening to 7 PM CDT Wednesday for
LAZ001>006-010>014-017>022.
OK...Wind Advisory from 10 PM this evening to 7 PM CDT Wednesday for
OKZ077.
TX...Wind Advisory from 10 PM this evening to 7 PM CDT Wednesday for
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
DISCUSSION...20
AVIATION...57In the hours before
Special weather statement, Oct 28, 3:22 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
322 PM CDT Tue Oct 28 2025
TXZ136-137-149-150-282045-
Cherokee TX-Rusk TX-Smith TX-Gregg TX-
322 PM CDT Tue Oct 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GREGG...
WESTERN RUSK...NORTH CENTRAL CHEROKEE AND SOUTHEASTERN SMITH
COUNTIES UNTIL 345 PM CDT...
At 322 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Kilgore to 7 miles north of New
Salem, or extending from near Kilgore to 13 miles southwest of
Henderson, moving east at 35 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Henderson, Kilgore, Overton, New London, Joinerville, Turnertown,
Minden, Brachfield, Church Hill, Oak Hill, Monroe, Laird Hill,
Chapman, Laneville, Stewart and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3207 9512 3221 9500 3241 9499 3232 9459
3213 9461 3194 9473
TIME...MOT...LOC 2022Z 280DEG 32KT 3235 9488 3220 9488 3203 9495
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
53Special weather statement, Oct 28, 3:32 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Shreveport LA 332 PM CDT Tue Oct 28 2025 TXZ149-152-282100- Nacogdoches TX-Cherokee TX- 332 PM CDT Tue Oct 28 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NACOGDOCHES AND EAST CENTRAL CHEROKEE COUNTIES UNTIL 4 PM CDT... At 332 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Alto, or 13 miles southeast of Rusk, moving east at 50 mph. HAZARD...Wind gusts up to 30 mph and pea size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Nacogdoches, Alto, Douglass, Appleby, Looneyville, Lilbert and Linwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3163 9512 3177 9508 3174 9456 3152 9461 TIME...MOT...LOC 2032Z 277DEG 43KT 3167 9499 MAX HAIL SIZE...0.25 IN MAX WIND GUST...30 MPH 57
Special weather statement, Oct 28, 3:43 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
343 PM CDT Tue Oct 28 2025
TXZ137-138-150-151-153-282130-
Gregg TX-Harrison TX-Panola TX-Rusk TX-Shelby TX-
343 PM CDT Tue Oct 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GREGG...
SOUTHWESTERN HARRISON...PANOLA...CENTRAL RUSK AND NORTHWESTERN
SHELBY COUNTIES UNTIL 430 PM CDT...
At 343 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles southwest of Hallsville to over
Minden, or extending from 8 miles southeast of Longview to 9 miles
southeast of Henderson, moving east at 35 mph.
HAZARD...Wind gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Longview, Henderson, Carthage, Tatum, Timpson, Beckville,
Pinehill, Minden, Lakeport, Easton, Gary City, Fairplay, Chapman,
Church Hill, Stewart, Dotson, Oak Hill, Chalk Hill, Darco and
Monroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3208 9488 3227 9479 3249 9480 3240 9424
3210 9419 3182 9436
TIME...MOT...LOC 2043Z 291DEG 30KT 3244 9467 3227 9464 3204 9472
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
53Special weather statement, Oct 28, 3:45 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
345 PM CDT Tue Oct 28 2025
LAZ017-TXZ153-166-167-282115-
Sabine TX-San Augustine TX-Shelby TX-Sabine LA-
345 PM CDT Tue Oct 28 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SABINE PARISH AND
NORTHWESTERN SABINE...NORTHEASTERN SAN AUGUSTINE AND SOUTHEASTERN
SHELBY COUNTIES UNTIL 415 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bland Lake, or 17 miles south of Center, moving east at 30 mph.
HAZARD...Wind gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milam, San Augustine, Patroon, Bland Lake, Sexton, Calgary and
Toledo Bend Reservoir North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3163 9418 3164 9418 3167 9379 3144 9380
3151 9418
TIME...MOT...LOC 2044Z 272DEG 24KT 3157 9407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
57Special weather statement, Oct 28, 3:48 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
348 PM CDT Tue Oct 28 2025
TXZ150-152-282130-
Rusk TX-Nacogdoches TX-
348 PM CDT Tue Oct 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NACOGDOCHES AND
SOUTHERN RUSK COUNTIES UNTIL 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Sacul, or 18 miles south of Henderson, moving
east at 30 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Garrison, Cushing, Mount Enterprise, Glenfawn, Laneville,
Lawsonville and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 9492 3208 9488 3189 9448 3187 9446
3186 9446 3185 9445 3174 9457
TIME...MOT...LOC 2048Z 277DEG 24KT 3190 9483
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
53Special weather statement, Oct 28, 4:00 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Shreveport LA 400 PM CDT Tue Oct 28 2025 TXZ152-282130- Nacogdoches TX- 400 PM CDT Tue Oct 28 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHERN NACOGDOCHES COUNTY UNTIL 430 PM CDT... At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Douglass, or 7 miles west of Nacogdoches, moving east at 35 mph. HAZARD...Wind gusts up to 30 mph and pea size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Nacogdoches, Melrose and Appleby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3159 9488 3172 9484 3173 9445 3151 9444 TIME...MOT...LOC 2100Z 276DEG 31KT 3165 9477 MAX HAIL SIZE...0.25 IN MAX WIND GUST...30 MPH 57
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 12:01 PM CDT | Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 31 hr |
| Oct 28, 1:48 PM CDT | Special Weather Statement | SHV | Wood | 27 min |
| Oct 28, 2:02 PM CDT | Special Weather Statement | SHV | Nacogdoches | 28 min |
| Oct 28, 2:32 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 43 min |
| Oct 28, 2:38 PM CDT | Special Weather Statement | SHV | Gregg | 37 min |
| Oct 28, 3:02 PM CDT | Special Weather Statement | SHV | Gregg | 43 min |
| Oct 28, 3:15 PM CDT | Special Weather Statement | SHV | San Augustine | 30 min |
| Oct 28, 3:22 PM CDT | Special Weather Statement | SHV | Rusk | 23 min |
| Oct 28, 3:25 PM CDT | Tornado Warning | SHV | Gregg, Rusk | 16 min |
| Oct 28, 3:32 PM CDT | Special Weather Statement | SHV | Nacogdoches | 28 min |
| Oct 28, 3:43 PM CDT | Special Weather Statement | SHV | Panola, Rusk | 47 min |
| Oct 28, 3:45 PM CDT | Special Weather Statement | SHV | San Augustine | 30 min |
| Oct 28, 3:48 PM CDT | Special Weather Statement | SHV | Rusk | 42 min |
| Oct 28, 3:50 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 40 min |
| Oct 28, 4:00 PM CDT | Special Weather Statement | SHV | Nacogdoches | 30 min |
| Oct 28, 4:03 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk, Shelby | 14 min |
| Oct 28, 4:18 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 21 min |
| Oct 28, 4:19 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 34 min |
| Oct 28, 4:33 PM CDT | Special Weather Statement | SHV | Panola | 42 min |
| Oct 28, 4:36 PM CDT | Special Weather Statement | SHV | Angelina | 39 min |
| Oct 28, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 41 min |
| Oct 28, 4:49 PM CDT | Special Weather Statement | SHV | Shelby | 26 min |
| Oct 28, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Sabine, San Augustine | 44 min |
| Oct 28, 5:47 PM CDT | Special Weather Statement | SHV | Sabine | 43 min |
| Oct 28, 4:32 PM CDT | Special Weather Statement | SHV | Caddo | 43 min |
| Oct 28, 5:21 PM CDT | Special Weather Statement | SHV | Sabine | 39 min |
| Oct 28, 5:21 PM CDT | Special Weather Statement | SHV | De Soto | 39 min |
| Oct 28, 5:27 PM CDT | Special Weather Statement | SHV | Winn | 33 min |
| Oct 28, 5:50 PM CDT | Special Weather Statement | SHV | Sabine | 40 min |
| Oct 28, 5:52 PM CDT | Special Weather Statement | SHV | Red River | 38 min |
| Oct 28, 6:01 PM CDT | Special Weather Statement | SHV | Winn | 29 min |
| Oct 28, 6:25 PM CDT | Special Weather Statement | SHV | LaSalle | 35 min |
| Oct 28, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.